Mephedrone Overdose Help

Mephedrone Overdose Help

Mephedrone is a relatively new synthetic stimulant that has risen rapidly in popularity due to its low price, easy availability and inaccurately perceived legality and safety. Although little is known about the exact nature and function of the drug, it is described as giving users a high that is similar to a combination of cocaine, ecstasy (MDMA) and amphetamine. Users and advocates describe the drug as “pure” and “safe,” but as overdose and deaths directly attributed to it continue rise, it has become clear that mephedrone is extremely dangerous.

Although the drug was first synthesized in 1929, it was rediscovered in 2003 and was widely available around the world by 2007. Because law enforcement agencies were not aware of the chemical nature or risks associated with mephedrone (also known colloquially as “drone” or “MCAT” and by the generic terms “plant food” and “bath salts” used to describe and sell a variety of synthetic designer drugs,) this chemical was marketed and sold on-line and at music clubs and dance parties for several years before being outlawed. It is sold in powder form and can be snorted, eaten, smoked or injected. Users report that snorting the drug causes them to want more and more of it; with some taking as much as 5-10 grams in a single 48 hour binge.

Symptoms of Mephedrone Overdose

Mephedrone overdose can happen at a variety of dosage levels and is extremely dangerous when combined with other drugs or alcohol. Users report that the following symptoms can occur with any dosage:

  • Coldness, tingling or numbness in the limbs due to vasoconstriction or a more serious condition called autoimmune vasculitis
  • Increased blood pressure
  • Hallucinations, paranoia and erratic behavior that can be dangerous to self or others
  • Seizures
  • Psychotic behavior
  • Coma
  • Suicide

There is no safe dose of mephedrone, but if a user experiences heart arrhythmia, shortness of breath, audible or visual hallucinations, unconsciousness or blackouts, emergency medical services should be contacted immediately. Tolerance to the drug develops very quickly and users will take larger and larger doses to repeat the desired effects. Because users often have access to large quantities of the drug and addiction develops so quickly, it can be very easy for people to use more of the drug than they plan to. It is critical to administer fluids and to protect mephedrone users from harming themselves.

Mephedrone Addiction Help

If you are currently using mephedrone, or if someone you love is demonstrating symptoms of overdose or addiction, please call our toll-free helpline any time of day or night. Our counselors can answer your questions, connect you with recovery programs that are designed for your particular needs and help with questions related to insurance coverage. We can even refer you to the various treatment programs that have proven to be effective in the treatment of this disease. Mephedrone abuse, addiction and overdose are deadly serious. If you have any questions at all, please call right now.